New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 8/17/2005 8:22 AM (GMT -7)   
Hey all,
 
I was just curious if anyone has any personal experience with Remeron, specifically in combination with Depakote? I've done the research and I'm not particularly thrilled that the dr. prescribed it to help with my brutal sleep patterns as of the last few months. I have yet to make the switch for fear the new combination won't be any better than what I'm using right now - Effexor and Depakote. Sounds like weight gain is a problem and I'm already struggling with that.
 
My pdoc isn't available for a month and neither is my usual GP so I had to visit the substitute. She suggested that since the Remeron makes most people drowsy, taking it before bed will likely help to keep me sleeping through the night. Right now I only sleep in 3 hour intervals and this doesn't work when you're trying to manage a 9-5 schedule. I've already tried zopiclone to help sleep, and even though it works like magic (even on 1/2 of the smallest tablets) I can't stand the brutal taste in my mouth that lasts for days. Right now I use the Zopiclone as a standby when I'm totally beat and need a decent night's rest.
 
Just curious,
 
Putter

Arenace
Regular Member


Date Joined Aug 2005
Total Posts : 249
   Posted 8/17/2005 9:40 AM (GMT -7)   
I am NOT prescribing any meds AT ALLLLLLLL so please DO NOT take it that way. But my pdoc told me that on the nights that I was having extra trouble getting to sleep to try some of the tylenol pm or benedryl. Maybe you should talk to him about that if you are already on a med for sleep. I know nothing at all about any meds except what I am taking and am not trying to play any kind of doc here. Just a thought for something else to talk to him/her about.
Bipolar brings new meaning to the "Little Ups And Downs Of Life!!"
 
Sandra


 


psychnurse
Veteran Member


Date Joined Mar 2005
Total Posts : 807
   Posted 8/17/2005 12:29 PM (GMT -7)   

Hi, Putter - haven't seen you in awhile! 

I'm sorry to hear you're having so much trouble sleeping - it's a problem for all of us, ain't it?

Have you been tried on antipsychotics?  I know Zyprexa and Risperdal cause too much weight gain, you don't need that with depakote - but Seroquel has little to no effect on weight.  I can speak from personal experience as well - the doseage is extremely flexible and it does work really great for most people.  Remeron will defo cause weight gain, it causes intense sugar cravings.  It's also used cautiously in bipolars, because it is an antidepressant, and runs the risk of causing hypomania.  Some BPs react totally opposite on it, be careful if you take it. It also tends to have a "poop-out" effect after about a month.  But, on the other hand it could be what you need!  We're all so different, you know that.   

If you've already tried Seroquel, I'm sorry! :-)


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 8/17/2005 12:30 PM (GMT -7)   
I take Remeron,yes it makes you sleepy but It'a a antidepressant,not a sleep aide.You take it at nite.


SnowyLynne


Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 8/17/2005 1:06 PM (GMT -7)   
Hey All,
 
Thanks for the info. From what I've read, I don't know that Remeron is all that well suited for me. The weight gain is a bit of an issue for me. I've already packed on about 20lbs since I started all the medication two years ago despite the fact that I'm active and am pretty conscious of what I consume - I have a small frame and am not even 5ft so I think that much more weight and its going to be a real problem for me to maintain at a healthy level and I'm not prepared to deal with that one.
 
And the whole mania thing sounds a little iffy. I'm recently single, (of my own decision) and am pleased to say that I've been enjoying quite a bit of sanity lately and don't want to jeopardize that (if I end up single, its usually because I'm in the midst of a manic or depressive fit and live in a blurr for several months until all the waters smooth out). I think that for now, I'm going to tough out the sleeplessness and deal with the Zopiclone until the regular drs are back from vaca and I can have a go around with them over Seroquel.
 
I'm sure the doc that I saw yesterday was doing her best, but I don't know that she was really taking into account the whole BP thing. She was just looking for an alternative to the Effexor. I guess that's why they make pdocs.
 
Hope you are all enjoying the last few weeks of summer and I appreciate the input. It really helps take a load off.
 
Putter

flybullseye
Regular Member


Date Joined Aug 2005
Total Posts : 139
   Posted 8/17/2005 1:51 PM (GMT -7)   
Hey, Just a note to let you know that my Doctor put me on Remeron for about 2 years because I was anorexic and I ended up gaining 35 lbs, pretty quickly. So, if you're already prone to weight gain, I would not recommend Remeron at all!!! I works differently for different people, too. I needed the weight because I was too thin and I DEFINITELY GOT MORE THAN I WANTED!!!
Good Luck!
Michelle

kittycat27
Regular Member


Date Joined May 2005
Total Posts : 438
   Posted 8/17/2005 6:41 PM (GMT -7)   
         HI PUTTER, i have no idea about your question, never been on that med just wanted to say HI. :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:08 PM (GMT -7)
There are a total of 2,735,595 posts in 301,318 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
243 Guest(s), 11 Registered Member(s) are currently online.  Details
Nana 2, Bololidat, Rikky1, Girlie, Dyna1, U B Tough, blksteeda, exqualls, Csweeney1002, Noni9, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer